MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR LAG PLATE FLUSH H12 MM; SPINE ANTERIOR PLATE FLUSH

MEDACTA INTERNATIONAL SA MECTALIF ANTERIOR LAG PLATE FLUSH H12 MM; SPINE ANTERIOR PLATE FLUSH
Model Number 03.30.301
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the primary spine surgery, when the surgeon was adding the alif anti-backout lag plate, the torque limiter handle did not give off a "click" sound to indicate when to stop torsional pressure/force.As a result, the surgeon kept trying to screw in the faceplate and the antibackout screw broke in half.The distal tip of the antibackout screw cold-fused into the faceplate.The surgeon left the 4 primary screws as they were and completed the case without the antibackout plate.The surgeon performed a posterior fixation.
 
Additional Manufacturer Narrative
Batch review performed on 08-mar-2023.Lot 2220027: (b)(4) items manufactured and released on 21-oct-2022.Expiration date: 2027-08-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with another reported event on the same lot.Other device involved: mectalif 03.30.10.2390 alif lag torque limiter straight handle 2.5nm - hl lot 2254942: (b)(4) items manufactured and released on 08-nov-2022.No anomalies found related to the problem.To date, no other similar events have been reported on the same lot during the period of review.Recall is on going.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager (analysis concluded on 03-april-2023).Mectalif 03.30.10.2390 alif lag torque limiter straight handle 2.5nm - hl lot: 2254942.The torque limiter has been inspected and no sign of damage can be found.The device has been tested and found with the correct tolerances of 2.5 nm ± 10%.Ref.03.30.10.2300 alif t15 anti-blackout and offset screwdriver lot: 2254973.Both screwdrivers have been inspected and no sign of damage can be found.The parts are according to the specifications.Ref.03.30.301 mectalif ant - lag plate flush h12 mm lot: 2220027.The fixing screw of the cover plate is broken.Analyzing the breakage surface with a microscope, signs of fracture by torsion can be seen.After internal tests performed on devices of the same batch, the following root cause can be identified: when specific combinations of geometrical conditions meet, the protrusion of the fixing screw inside the lag flush plate is longer than the depth of the female thread, causing the screw to stop advancing during tightening and be consequently stressed under torsion instead of traction.

Brand Name
MECTALIF ANTERIOR LAG PLATE FLUSH H12 MM
Common Device Name
SPINE ANTERIOR PLATE FLUSH
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16511522
Report Number3005180920-2023-00191
Device Sequence Number6844561
Product Code OVD
UDI-Device Identifier07630345732293
UDI-Public07630345732293
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K221545
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.30.301
Device Catalogue Number03.30.301
Device Lot Number2220027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/08/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale